Alert archive / Georgia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 10, NWS Jacksonville, FL

February 21, 2014Atkinson County, Coffee County, Ware County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Feb 21, 2014, 9:05 AM EST for Atkinson County, Coffee County, Ware County, Georgia. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 21, 2014, 9:05 AM EST (14:05 UTC)
Expired
Feb 21, 2014, 9:45 AM EST
In force
40 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

Counties Atkinson County, GA, Coffee County, GA, Ware County, GA

The radar

The Moody AFB radar (KVAX), 53 km from the middle of the area, began a volume at 14:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 21, 6:39 AM ESTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 2.1 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2014-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 968 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2014-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
968 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
609 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.5
Supercell composite
4.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 21, 3:04 AM EST, 6 hours 1 minute earlier.

Area forecast discussion, Feb 21, 3:04 AM EST, 6 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
304 AM EST FRI FEB 21 2014

...SLIGHT RISK OF SEVERE STORMS TODAY...

.SHORT TERM...

EARLY THIS MORNING...DECENT SOUTH FLOW AT 5-10 KNOTS ACROSS THE
REGION HAS HELD OFF ANY FOG FORMATION AND STRATUS STILL HAS YET TO
FORM AS WELL. A FEW SHOWERS WILL BE POSSIBLE ACROSS THE SUWANNEE
RIVER VALLEY WELL OUT AHEAD OF THE FRONTAL BOUNDARY. TEMPS WILL BE
STEADY IN THE 60S THROUGH THE MORNING HOURS.

TODAY...MODELS IN GOOD AGREEMENT WITH PUSHING COLD FRONTAL BOUNDARY
STEADILY THROUGH THE FORECAST AREA FROM NORTHWEST TO SOUTHEAST AND
HAVE BUMPED UP POPS TO CATEGORICAL (90%) ACROSS THE FORECAST AREA.
STRONG UPPER LEVEL FORCING WILL HELP TO PUSH SQUALL LINE WITH BOW
ECHO/LINE SEGMENTS AHEAD OF THE BOUNDARY AND STILL EXPECT ISOLATED
STRONG TO SEVERE STORMS WITH DAMAGING WINDS THROUGH THE DAY. MAINLY
DURING THE MORNING ACROSS INLD SE GA AND THE SUWANNEE RIVER VALLEY
AND DURING THE AFTERNOON ACROSS FOR COASTAL SE GA AND MOST OF
NORTHEAST FLORIDA. MAX TEMPS WILL SURGE QUICKLY INTO THE 70S AHEAD
OF THE BOUNDARY AND EVEN TO 80 DEGREES ALONG AND SOUTH OF A LINE
FROM PALM COAST TO ST AUGUSTINE.

TONIGHT...FRONTAL BOUNDARY WITH STORM ACTIVITY MOVES OFFSHORE INTO
THE ATLC DURING THE EVENING HOURS...WITH RAIN ENDING FROM NORTHWEST
TO SOUTHEAST ALTHOUGH A FEW ISOLATED SHOWERS WILL LINGER SOUTH AND
EAST OF GAINESVILLE AS THE BOUNDARY STALLS JUST SOUTH OF THE REGION.
LOWS WILL RANGE FROM THE 40S ACRS SE GA TO 50S ACRS NE FL.

SATURDAY...AS HIGH PRESSURE SETTLES JUST NORTH OF THE REGION MODELS
STILL HAVE A WEAK SHORTWAVE TRACKING ALONG THE FRONTAL BOUNDARY
ACROSS CENTRAL FLORIDA THAT MAY TRIGGER A FEW ISOLATED SHOWERS SOUTH
OF A LINE FROM GAINESVILLE TO JACKSONVILLE...BUT OVERALL PCPN
CHANCES REMAIN LOW AT 20%. OTHERWISE SKIES REMAIN MOSTLY CLOUDY DUE
TO UPPER LEVEL CLOUDINESS...BUT SHOULD BE THIN ENOUGH TO ALLOW A
REBOUND BACK INTO THE 60S/LOWER 70S.

SATURDAY NIGHT THROUGH TUESDAY...FRONTAL BOUNDARY WILL LINGER JUST
SOUTH OF THE REGION SATURDAY NIGHT...THEN PUSH BACK NORTH ACROSS THE
REGION SUNDAY AS A WAVE MOVES EAST ALONG IT. ANOTHER FRONTAL WILL
MOVE SOUTHEAST INTO THE REGION MONDAY AND LINGER THROUGH TUESDAY.
THEREFORE...WILL HAVE PRECIPITATION IN THE FORECAST SUNDAY THROUGH
TUESDAY. TEMPERATURES WILL GENERALLY RUN 5 TO 10 DEGREES ABOVE
NORMALS THIS PERIOD.

.LONG TERM...

TUESDAY NIGHT THROUGH FRIDAY...AFTER A LITTLE LULL IN PRECIPITATION
TUESDAY NIGHT...A STRONGER COLD FRONT IS EXPECTED TO MOVE SOUTHEAST
WEDNESDAY...AND PUSH SOUTH OF THE CWA WEDNESDAY NIGHT. HIGH PRESSURE
WILL BUILD SOUTH BEHIND THIS FRONT THURSDAY INTO FRIDAY...WITH A
DRIER BUT COOLER PERIOD. TEMPERATURES WILL TREND TOWARD BELOW NORMAL
READINGS THIS PERIOD...WITH READINGS 5 TO 10 DEGREES BELOW NORMAL BY
FRIDAY.

&&

.AVIATION...
LOW LEVEL MOISTURE WILL CONTINUE TO ADVECT NORTH ACROSS THE REGION
EARLY THIS TAF PERIOD...WITH LOW STRATUS DEVELOPMENT EXPECTED PRE
DAWN. LOW LEVEL WIND SHEAR WILL BE POSSIBLE THIS MORNING. A COLD
FRONT WILL CROSS AREA TAF SITES FROM THE WEST DURING THE MID
AFTERNOON...WITH SHOWERS AND STORM DEVELOPING AHEAD AND ALONG IT.
THE BEST CHANCE FOR STRONGER STORMS AT AREA TAF SITES WILL COME
BETWEEN 16Z AND 20Z...JUST AHEAD OF FRONTAL PASSAGE. CONDITIONS ARE
EXPECTED TO RAPIDLY IMPROVE FRIDAY EVENING FOLLOWING THE FRONT.

&&

.MARINE...
SOUTH WINDS WILL INCREASE TO 15 TO 20 KNOTS TODAY AHEAD OF THE COLD
FRONT JUST BELOW ADVISORY LEVELS WITH SEAS IN THE 4-6 FT RANGE THEN
SHIFTING OFFSHORE THIS EVENING BEHIND THE FRONTAL PASSAGE AND
WEAKENING OVERNIGHT WITH A NORTH FLOW AROUND 15 KNOTS EXPECTED ON
SATURDAY AS HIGH PRESSURE BUILDS NORTH OF THE REGION. A SERIES OF
FRONTAL BOUNDARIES WILL AFFECT THE REGION SUNDAY THROUGH TUESDAY
WITH WAVES OF SHOWERS. SMALL CRAFT CONDITIONS WILL BE POSSIBLE
MONDAY. A STRONG COLD FRONT WILL MOVE SOUTHEAST ACROSS THE REGION
WEDNESDAY. WINDS AND WAVES ARE EXPECTED TO PICK UP FOLLOWING THIS
BOUNDARY WITH GALE FORCE WINDS POSSIBLE WEDNESDAY NIGHT AND THURSDAY.

RIP CURRENTS: LOW RISK WITH SOUTH FLOW BECOMING OFFSHORE TONIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  70  43  70  47 /  90  10  10  10
SSI  72  52  65  51 /  90  20  10  10
JAX  75  50  70  51 /  90  30  10  10
SGJ  75  56  66  56 /  90  40  20  10
GNV  76  54  73  53 /  90  40  20  10
OCF  79  57  75  56 /  80  40  20  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

HESS/STRUBLE
Hazardous weather outlook, Feb 21, 6:42 AM EST, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
642 AM EST FRI FEB 21 2014

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-221100-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
642 AM EST FRI FEB 21 2014

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 2 PM...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST
GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

PATCHY DENSE FOG THIS MORNING...GENERALLY ALONG AND EAST OF A LINE
FROM OCALA TO ST AUGUSTINE.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR INLAND SOUTHEAST
GEORGIA...AND THE SUWANNEE VALLEY OF NORTHEAST FLORIDA UNTIL 2 PM.

A STRONG COLD FRONT WILL PUSH ACROSS THE REGION TODAY WITH
WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS. A FEW STORMS MAY
BECOME STRONG TO SEVERE WITH DAMAGING WIND GUSTS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED AS WATCHES ARE ISSUED TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE IS CONSIDERING THE
DISCONTINUANCE...OR REDUCED ISSUANCE...OF THIS PRODUCT. PLEASE
FORWARD COMMENTARY ON THE HAZARDOUS WEATHER OUTLOOK PRODUCT TO
OUR METEOROLOGIST IN CHARGE...SCOTT CORDERO...AT
SCOTT.CORDERO@NOAA.GOV. THIS WILL IN NO WAY AFFECT NOAA WEATHER
RADIO...BUT ONLY PERTAINS TO THE HAZARDOUS WEATHER OUTLOOK
PRODUCT WHICH SUMMARIZES ADVISORIES...WATCHES...AND WARNINGS
WHICH ARE ALREADY IN EFFECT.

In the hours before

Special weather statement, Feb 21, 6:15 AM EST, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
615 AM EST FRI FEB 21 2014

FLZ033-037-038-040-211400-
FLAGLER-MARION-PUTNAM-ST JOHNS-
615 AM EST FRI FEB 21 2014

...PATCHY DENSE FOG ACROSS PORTIONS OF FLAGLER, PUTNAM, MARION AND ST
JOHNS COUNTIES EARLY THIS MORNING...

PATCHY DENSE FOG WITH LOCAL VISIBILITIES ONE QUARTER MILE OR LESS
WILL BE POSSIBLE SOUTH OF A LINE FROM OCALA TO PALATKA TO ST AUGUSTINE
THIS MORNING...MAINLY NEAR RIVERS AND LAKES OF THE MIDDLE ST JOHNS
RIVER BASIN. TRAVELERS SHOULD BE PREPARED FOR RAPID REDUCTIONS IN
VISIBILITY. IF DRIVING...SLOW DOWN...USE YOUR LOW BEAM HEADLIGHTS...
AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. CONDITIONS WILL IMPROVE BY
THE MID MORNING HOURS.

HESS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 9:26 AM ESTSevere Thunderstorm WarningJAXHamilton, Suwannee49 min
Feb 21, 9:58 AM ESTSpecial Weather StatementJAXColumbia, Gilchrist, Suwannee47 min
Feb 21, 10:06 AM ESTSpecial Weather StatementJAXBradford, Clay, Union39 min
Feb 21, 10:10 AM ESTSevere Thunderstorm WarningJAXBaker, Columbia, Hamilton, Suwannee50 min
Feb 21, 10:39 AM ESTSpecial Marine WarningJAX2 hr
Feb 21, 10:49 AM ESTSpecial Weather StatementJAXColumbia, Gilchrist, Suwannee, Union41 min
Feb 21, 10:51 AM ESTSpecial Weather StatementJAXBradford, Duval, Nassau39 min
Feb 21, 10:58 AM ESTSpecial Marine WarningJAX2 hr
Feb 21, 10:59 AM ESTSpecial Weather StatementJAXBaker31 min
Feb 21, 11:21 AM ESTSpecial Weather StatementJAXClay39 min
Feb 21, 11:31 AM ESTSpecial Weather StatementJAXAlachua, Bradford, Duval, Gilchrist, Nassau, Union44 min
Feb 21, 11:35 AM ESTSevere Thunderstorm WarningJAXAlachua, Clay, Putnam40 min
Feb 21, 11:58 AM ESTSpecial Weather StatementJAXDuval47 min
Feb 21, 12:10 PM ESTTornado WarningJAXPutnam35 min
Feb 21, 12:16 PM ESTSpecial Weather StatementJAXClay44 min
Feb 21, 12:19 PM ESTSpecial Weather StatementJAXAlachua41 min
Feb 21, 12:29 PM ESTSpecial Marine WarningJAX2 hr
Feb 21, 12:43 PM ESTSevere Thunderstorm WarningJAXSaint Johns47 min
Feb 21, 12:48 PM ESTSpecial Weather StatementJAXClay42 min
Feb 21, 1:02 PM ESTSpecial Weather StatementJAXAlachua, Clay, Putnam43 min
Feb 21, 1:28 PM ESTSevere Thunderstorm WarningJAXSaint Johns17 min
Feb 21, 1:34 PM ESTSpecial Weather StatementJAXFlagler41 min
Feb 21, 1:44 PM ESTSpecial Weather StatementJAXPutnam, Saint Johns46 min
Feb 21, 2:01 PM ESTSpecial Weather StatementJAXCitrus44 min
Feb 21, 2:13 PM ESTSevere Thunderstorm WarningJAXFlagler, Saint Johns47 min
Feb 21, 2:21 PM ESTSpecial Marine WarningJAX54 min
Feb 21, 2:33 PM ESTSpecial Weather StatementJAXMarion42 min
Feb 21, 3:15 PM ESTSpecial Weather StatementJAXMarion45 min
Feb 21, 4:02 PM ESTSpecial Weather StatementJAXMarion43 min
Feb 21, 8:46 AM ESTSevere Thunderstorm WarningJAXBacon, Coffee, Jeff Davis44 min
Feb 21, 9:28 AM ESTSevere Thunderstorm WarningJAXAppling, Bacon, Coffee, Jeff Davis, Pierce, Ware and 1 more47 min
Feb 21, 9:40 AM ESTSpecial Weather StatementJAXJeff Davis35 min
Feb 21, 9:45 AM ESTSpecial Weather StatementJAXPierce30 min
Feb 21, 10:07 AM ESTSevere Thunderstorm WarningJAXAppling, Bacon, Brantley, Glynn, Pierce, Ware and 1 more38 min
Feb 21, 10:19 AM ESTTornado WarningJAXCharlton, Clinch, Ware26 min
Feb 21, 10:46 AM ESTSpecial Weather StatementJAXBrantley, Glynn44 min
Feb 21, 10:56 AM ESTSevere Thunderstorm WarningJAXBrantley, Camden, Charlton49 min
Feb 21, 11:28 AM ESTSpecial Weather StatementJAXGlynn32 min
Feb 21, 11:47 AM ESTSpecial Weather StatementJAXGlynn28 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.